Diffraction of nonaxisymmetric waves in cylindrically layered media by horizontal discontinuities

Qing‐Huo ‐H Liu, Weng Cho Chew

Research output: Contribution to journalArticlepeer-review

Abstract

In this paper a numerically efficient algorithm is developed for solving the problem of nonaxisymmetric wave propagation in cylindrically layered media with horizontal discontinuities. For an off‐axis source in cylindrically layered media, because the nonaxisymmetry of the waves gives rise to the vectorial coupling between TE and TM waves, the modeling of the wave propagation becomes much more difficult than for a centered (axisymmetric) source. However, the numerical mode‐matching method proposed here calculates very efficiently the electromagnetic fields in cylindrically layered media with horizontal discontinuities. Several numerical examples are given to verify the numerical method and to illustrate the applications of this method in the calculation of the field generated by a magnetic dipole source.

Original languageEnglish (US)
Pages (from-to)569-581
Number of pages13
JournalRadio Science
Volume27
Issue number5
DOIs
StatePublished - Jan 1 1992

ASJC Scopus subject areas

  • Condensed Matter Physics
  • Earth and Planetary Sciences(all)
  • Electrical and Electronic Engineering

Fingerprint Dive into the research topics of 'Diffraction of nonaxisymmetric waves in cylindrically layered media by horizontal discontinuities'. Together they form a unique fingerprint.

Cite this